Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 13, 2013, 10:50 AM CST for 7 counties in Tennessee. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 13, 2013, 10:50 AM CST (16:50 UTC)
- Expired
- Jan 13, 2013, 3:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Humphreys County, TN, Perry County, TN, Williamson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 11:23 AM CST | FLASH FLOOD | 6 Sw Dickson, TN | THE WEST FORK OF THE PINEY RIVER HAS RISEN OUT OF ITS BANKS AND INTO LOW LYING FIELDS A FEW MILES SOUTHWEST OF DICKSON. |
| Jan 13, 1:52 PM CST | FLOOD | 2 W Brentwood, TN | FLOODING REPORTED IN THE COMMUNITY OF BELLE RIVE. WATER OVERFLOWING CREEK BANKS AND INTO ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WGUS54 KOHX 131650
FFWOHX
TNC021-037-043-081-085-135-187-132100-
/O.NEW.KOHX.FF.W.0003.130113T1650Z-130113T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1050 AM CST SUN JAN 13 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DICKSON COUNTY IN MIDDLE TENNESSEE...
EASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
PERRY COUNTY IN MIDDLE TENNESSEE...
SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
WESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 PM CST
* AT 1046 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF VERY HEAVY RAINFALL MOVING ACROSS THE WARNED
AREA. EXPECT INTENSE RAINFALL RATES OF 3 INCHES PER HOUR...WITH
RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH.
* RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING IN
SMALL CREEKS AND STREAMS...AND IN URBAN AND POOR DRAINING AREAS.
SOME LOCATIONS THAT MAY BE IMPACTED INCLUDE...ASHLAND CITY...
CENTERVILLE...DICKSON...LINDEN...NASHVILLE...BELLE MEADE...
BURNS...FAIRVIEW...FOREST HILLS...KINGSTON SPRINGS...MCEWEN...
OAK HILL...PEGRAM AND WHITE BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3573 8804 3576 8799 3583 8797 3620 8759
3618 8757 3627 8752 3631 8748 3631 8674
3600 8680 3584 8718 3585 8721 3582 8722
3549 8798 3553 8798 3561 8804 3566 8802
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 10:26 AM CST, 24 minutes earlier.
Area forecast discussion, Jan 13, 10:26 AM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1026 AM CST SUN JAN 13 2013 .MESOSCALE UPDATE... STORM IN HICKMAN COUNTY CONTINUES TO EXHIBIT BOWING AS 50 KNOT 850 JET CONTINUES TO PUNCH INTO SOUTHWEST MIDDLE TENNESSEE. THE ONLY REPORT WE'VE HAD IS A DIME SIZED HAIL REPORT FROM PERRY COUNTY EARLIER FROM THIS STORM. UPDRAFT REGION OUT AHEAD OF STORM HAS REMAINED INTACT. BEST ROTATION HAS BEEN JUST NORTH OF CENTERVILLE. STORM WILL CONTINUE TO RACE NORTHEAST AROUND 50 KNOTS. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && BOYD
Hazardous weather outlook, Jan 13, 5:00 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST SUN JAN 13 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-141100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST SUN JAN 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG AN APPROACHING COLD FRONT WILL BRING INTENSE RAINFALL RATES AT TIMES THROUGH LATE TONIGHT. RAINFALL AMOUNTS WILL TOTAL ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS OF THREE INCHES POSSIBLE. THIS MUCH RAINFALL WILL LEAD TO RAPID RISES ON SMALLER CREEKS AND STREAMS... AS WELL AS PRODUCE ISOLATED FLASH FLOODING IN URBAN AREAS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Special weather statement, Jan 13, 8:52 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 AM CST SUN JAN 13 2013
TNZ022-024-056-057-131530-
BENTON-HICKMAN-HUMPHREYS-PERRY-
852 AM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HICKMAN...HUMPHREYS AND
PERRY COUNTIES...
AT 843 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF PARSONS...OR 15 MILES
NORTHWEST OF LINDEN...MOVING NORTHEAST AT 50 MPH.
BRIEF WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS STORM...WHICH
WILL BE STRONG ENOUGH TO DOWN SHALLOW ROOTED TREES. IN FACT...RECENT
RAINS...WHICH HAVE SATURATED THE GROUNDS...WILL MAKE SOME TREES MORE
VULNERABLE TO BEING UPROOTED.
LAT...LON 3624 8789 3624 8785 3602 8755 3599 8753
3599 8750 3558 8802 3565 8804 3569 8802
3572 8804 3576 8799 3581 8798 3581 8802
3584 8804 3584 8807 3588 8808
19Special weather statement, Jan 13, 10:07 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 AM CST SUN JAN 13 2013
TNZ006-007-025-026-131700-
CHEATHAM-DICKSON-MONTGOMERY-ROBERTSON-
1007 AM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...MONTGOMERY
AND ROBERTSON COUNTIES...
AT 958 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SLOW MOVING BAND OF THUNDERSTORMS...SOME STRONG...COVERING PARTS
OF EASTERN MONTGOMERY...WESTERN ROBERTSON...NORTHWESTERN CHEATHAM...
AND NORTHERN AND WESTERN PARTS OF DICKSON COUNTY.
BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS...WHICH
WILL BE STRONG ENOUGH TO DOWN SHALLOW ROOTED TREES. IN FACT...RECENT
RAINS...WHICH HAVE SATURATED THE GROUNDS...WILL MAKE SOME TREES MORE
VULNERABLE TO BEING UPROOTED. IN ADDITION TO STRONG WIND GUSTS...SOME
OF THESE STORMS MAY PRODUCE HAIL TO DIME SIZE.
LAT...LON 3664 8677 3597 8727 3600 8754 3620 8755
3624 8753 3625 8753 3625 8752 3632 8751
3663 8717
19Special weather statement, Jan 13, 10:45 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CST SUN JAN 13 2013
TNZ007-008-025>027-057-059-060-131745-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-MAURY-ROBERTSON-SUMNER-WILLIAMSON-
1045 AM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...MAURY...ROBERTSON...SUMNER AND WILLIAMSON COUNTIES...
AT 1039 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
SPRINGFIELD TO 6 MILES NORTHEAST OF CENTERVILLE...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF SPRINGFIELD TO CENTERVILLE...MOVING
SLOWLY NORTHEAST.
WIND GUSTS AROUND 40 MPH ALONG WITH SMALL HAIL ARE EXPECTED WITH
THESE STORMS.
LAT...LON 3584 8690 3572 8752 3642 8717 3641 8716
3646 8712 3651 8712 3665 8705 3666 8659
3664 8656 3665 8649
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 5:14 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 4 more | 6 hr |
| Jan 13, 8:50 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Humphreys and 3 more | 6 hr |
| Jan 13, 8:52 AM CST | Special Weather Statement | OHX | Humphreys | 38 min |
| Jan 13, 9:30 AM CST | Severe Thunderstorm Warning | OHX | Perry | 45 min |
| Jan 13, 9:51 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 24 min |
| Jan 13, 10:07 AM CST | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 53 min |
| Jan 13, 10:14 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 31 min |
| Jan 13, 10:45 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Hickman, Robertson, Williamson | 60 min |
| Jan 13, 10:55 AM CST | Flash Flood Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Williamson, Wilson | 4 hr |
| Jan 13, 11:26 AM CST | Special Weather Statement | OHX | Davidson, Sumner | 49 min |
| Jan 13, 12:23 PM CST | Special Weather Statement | OHX | Macon, Trousdale | 37 min |
| Jan 13, 12:55 PM CST | River Flood Advisory | OHX | Cheatham | 36 hr |
| Jan 13, 1:16 PM CST | Special Weather Statement | OHX | Davidson, Williamson | 44 min |
| Jan 13, 1:40 PM CST | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 35 min |
| Jan 13, 1:49 PM CST | River Flood Advisory | OHX | Davidson | 36 hr |
| Jan 13, 1:58 PM CST | River Flood Advisory | OHX | Perry | 36 hr |
| Jan 13, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 28 min |
| Jan 13, 2:22 PM CST | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 38 min |
| Jan 13, 3:01 PM CST | Special Weather Statement | OHX | Bedford, Davidson, Giles, Lawrence, Marshall, Maury and 3 more | 44 min |
| Jan 13, 3:06 PM CST | Tornado Warning | OHX | Maury | 24 min |
| Jan 13, 3:18 PM CST | River Flood Advisory | OHX | Montgomery | 48 hr |
| Jan 13, 3:21 PM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 24 min |
| Jan 13, 3:38 PM CST | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Hickman, Houston and 7 more | 6 hr |
| Jan 13, 3:42 PM CST | Tornado Warning | OHX | Rutherford, Wilson | 33 min |
| Jan 13, 3:43 PM CST | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Montgomery and 3 more | 6 hr |
| Jan 13, 3:44 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford, Wilson | 46 min |
| Jan 13, 4:01 PM CST | River Flood Advisory | OHX | Davidson | 36 hr |
| Jan 13, 4:07 PM CST | Areal Flood Warning | OHX | Cannon, Clay, Jackson, Macon, Rutherford, Smith and 4 more | 3 hr |
| Jan 13, 4:39 PM CST | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more | 51 min |
| Jan 13, 4:40 PM CST | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more | 50 min |
| Jan 13, 5:26 PM CST | Tornado Warning | OHX | Grundy | 34 min |
| Jan 13, 5:27 PM CST | River Flood Warning | OHX | Cheatham | 14 hr |
| Jan 13, 5:30 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more | 45 min |
| Jan 13, 5:38 PM CST | River Flood Advisory | OHX | Hickman | 6 days |
| Jan 13, 5:51 PM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Grundy, Hickman, Overton, Putnam and 5 more | 177 days |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.